Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 28, 2021, 2:22 PM CDT for Wayne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 2:22 PM CDT (19:22 UTC)
- Expired
- Sep 28, 2021, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Wayne County, MS
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
911
WWUS84 KMOB 281922
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Tue Sep 28 2021
ALZ051-052-MSZ067-282000-
Choctaw AL-Washington AL-Wayne MS-
222 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and northeastern Wayne Counties
through 300 PM CDT...
At 221 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Waynesboro. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8834 3175 8870 3186 8859 3188 8852
3180 8824
TIME...MOT...LOC 1921Z 211DEG 3KT 3173 8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 28, 1:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Sep 28, 1:45 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 145 PM CDT Tue Sep 28 2021 .NEAR TERM /Now Through Wednesday/...A highly amplified upper trough axis just west of the Mississippi River will shift eastward, with the axis residing from the northwest Gulf up across the western Great Lakes and into southern Canada by the end of the near term. Best influx of Gulf moisture continues to be over the western half of our forecast area, with PWATs between 1.5 to 2". MLCapes are currently between 1500-2000J/kg in the ongoing convective areas, with DCapes between 500-900J/kg range. Adding in the dry layers in the mid and upper levels over the moist low areas could result in a few of the stronger storms to produce gusty surface winds to 40 mph. The convection will gradually dissipate through the evening hours inland areas. However, a subtle shortwave pivoting around the base of a large upper trough to our west will slide into the region tonight through Wednesday timeframe. The forcing from the shortwave in combination with the plume of moisture surging into the region will allow isolated to scattered to remain along the coast overnight, with isolated thunderstorms possible. Isolated showers could also develop late tonight across the western half of the forecast area. Patchy late night fog development is also possible, but a Dense Fog Advisory is not expected to be required at this time. Shower and thunderstorm chances will be higher, 20-40 percent, across the eastern half of the forecast area on Wednesday compared to today given the nearby shortwave pivoting through the region, with a 40-50 percent chance across the western half. Due to the thick cloud cover MLCapes will be lower, between 600-1200J/kg, so expected any gusty winds to limited to 30 mph. Tonight's lows temperatures will lower drop into the upper 60s to around 70s. We will see a west-east gradient in high temperatures on Wednesday, with low to mid 80s west of the Alabama River, and mid 80s to near 90 degrees to the east. A Low Risk of rip currents is expected through the near term. /22 && .AVIATION... 18Z issuance...MVFR/VFR ceilings will prevail outside of convection, with local drops to low/mid MVFR ceiling levels in showers and thunderstorms. Local visibility drops into the IFR/MVFR levels are likely to occur in showers and thunderstorms, mainly west of the Alabama River, and inland areas late tonight as patchy fog forms. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 28, 10:17 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CDT Tue Sep 28 2021
ALZ265-281545-
Mobile Coastal AL-
1017 AM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of Dauphin Island
through 1045 AM CDT...
At 1016 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout near Dauphin
Island, moving east at 20 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8826 3025 8823 3025 8813 3026 8812
3026 8810 3027 8811 3027 8810 3025 8808
3024 8808 3024 8822 3023 8826
TIME...MOT...LOC 1516Z 255DEG 16KT 3022 8817
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 10:18 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1018 AM CDT Tue Sep 28 2021
ALZ266-281615-
Baldwin Coastal AL-
1018 AM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern Baldwin
County through 1115 AM CDT...
At 1018 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout near Dauphin
Island, moving east at 20 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Fort Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8802 3024 8796 3024 8795 3025 8796
3026 8794 3024 8790 3024 8785 3025 8782
3026 8777 3025 8777 3024 8782 3024 8776
3023 8780 3023 8799 3022 8803
TIME...MOT...LOC 1518Z 255DEG 16KT 3022 8816
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 12:48 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1248 PM CDT Tue Sep 28 2021
ALZ261-263-MSZ079-281830-
Mobile Central AL-Mobile Inland AL-George MS-
1248 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 130 PM CDT...
At 1247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northwest of Wade, or 14 miles south of
Lucedale, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8841 3073 8863 3073 8876 3080 8878
3093 8842 3095 8831 3080 8831 3066 8834
3065 8841
TIME...MOT...LOC 1747Z 256DEG 13KT 3074 8868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 1:15 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT Tue Sep 28 2021
MSZ075-076-078-079-281900-
Stone MS-Perry MS-Greene MS-George MS-
115 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of northwestern George,
southeastern Perry, southern Greene and northeastern Stone Counties
through 200 PM CDT...
At 114 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Leakesville to 11
miles northeast of Wiggins. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3123 8857 3116 8843 3106 8843 3082 8881
3092 8909
TIME...MOT...LOC 1814Z 289DEG 16KT 3118 8858 3095 8896
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Sep 28, 1:52 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
152 PM CDT Tue Sep 28 2021
ALZ052-MSZ067-281945-
Washington AL-Wayne MS-
152 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of western Washington
and southeastern Wayne Counties through 245 PM CDT...
At 152 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles east of
Buckatunna to 4 miles east of Deer Park. Movement was northeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatom, Deer Park, Tibbie, Buckatunna and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8811 3114 8820 3115 8826 3138 8845
3144 8845 3144 8849 3153 8857 3165 8836
TIME...MOT...LOC 1852Z 205DEG 8KT 3154 8843 3124 8824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Sep 28, 2:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Tue Sep 28 2021
ALZ051-052-MSZ067-282000-
Choctaw AL-Washington AL-Wayne MS-
222 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and northeastern Wayne Counties
through 300 PM CDT...
At 221 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Waynesboro. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8834 3175 8870 3186 8859 3188 8852
3180 8824
TIME...MOT...LOC 1921Z 211DEG 3KT 3173 8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:26 AM CDT | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 2 hr |
| Sep 28, 10:13 AM CDT | Special Marine Warning | MOB | 79 min | |
| Sep 28, 10:17 AM CDT | Special Weather Statement | MOB | Mobile | 28 min |
| Sep 28, 10:18 AM CDT | Special Weather Statement | MOB | Baldwin | 57 min |
| Sep 28, 1:52 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Sep 28, 2:33 PM CDT | Areal Flood Advisory | MOB | Choctaw, Mobile, Washington | 2 hr |
| Sep 28, 2:40 PM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 28, 3:23 PM CDT | Special Weather Statement | MOB | Choctaw | 52 min |
| Sep 28, 3:46 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Sep 28, 12:48 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Sep 28, 1:15 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Sep 28, 1:32 PM CDT | Areal Flood Advisory | MOB | George, Greene | 2 hr |
| Sep 28, 1:56 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
| Sep 28, 3:15 PM CDT | Areal Flood Advisory | MOB | Stone | 5 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.